Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 14, 2004, 3:10 PM MDT for Lemhi County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 3:10 PM MDT (21:10 UTC)
- Expired
- Jul 14, 2004, 4:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 200 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 142110
SVRMSO
IDC059-142215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
310 PM MDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LEMHI COUNTY IN EAST CENTRAL IDAHO
THIS INCLUDES THE CITY OF SALMON
* UNTIL 415 PM MDT
* AT 300 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
GILMORE...OR ABOUT 58 MILES SOUTHEAST OF SALMON...MOVING NORTHEAST
AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
FORK...LEMHI AND LEADORE.
DAMAGING WINDS IN EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE
THUNDERSTORM. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY
FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED
AREA.
LAT...LON 4466 11396 4424 11325 4424 11282 4543 11378
4539 11410
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:00 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 14, 2:00 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 200 PM MDT WED JUL 14 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY. TONIGHT...A WEAK AND RELATIVELY DRY UPPER LEVEL DISTURBANCE EMBEDDED IN SOUTHWEST FLOW IS CURRENTLY MOVING OVER THE IDAHO CLEARWATER MOUNTAINS AT 130 PM. THE ATMOSPHERE IS FAIRLY UNSTABLE THEREFORE... ISOLATED HIGH-BASED THUNDERSTORMS HAVE DEVELOPED AND THIS AREA OF THUNDERSTORMS WILL SPREAD INTO SOUTHWEST MONTANA THIS AFTERNOON THROUGH EARLY EVENING...WITH CONVECTION DISSIPATING AND SKIES CLEARING FROM WEST TO EAST AS THE DISTURBANCE MOVES OVER. THURSDAY AND FRIDAY...RIDGE TO HOLD THROUGH FRIDAY. MID AND HIGH LEVEL MONSOONAL MOISTURE WILL SLOWLY BE MOVING UP FROM THE SOUTH INTO IDAHO AND SOUTHWEST MONTANA BRINGING SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WITH DAYTIME HEATING. HOWEVER...MAIN FEATURE WILL BE CONTINUED HOT TEMPERATURES. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE INTERMOUNTAIN WEST FROM THE FOUR CORNERS HIGH THROUGH SATURDAY. MODELS STILL SHOW SOME MID LEVEL MOISTURE FROM TROPICAL STORM BLAS MOVING INTO THE AREA LATE FRIDAY AND SATURDAY... FOR A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. SUNDAY THE UPPER LEVEL LOW OFF THE PACIFIC COAST BEGINS TO MOVE INLAND. TEMPERATURES ACROSS NORTHWEST MONTANA WILL COOL...BUT MOST OTHER LOCATIONS WILL REMAIN SIMILAR TO SATURDAYS TEMPERATURES. SUNDAY THROUGH EARLY MONDAY MORNING THE TROUGH WILL MOVE THROUGH THE AREA. MONDAY AFTERNOON THROUGH WEDNESDAY A WESTERLY FLOW DEVELOPS FOR DRY CONDITIONS AND NEAR NORMAL TEMPERATURES. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM/MWJ LONG TERM/KOCH
Hazardous weather outlook, Jul 13, 9:00 PM MDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 900 PM MDT TUE JUL 13 2004 MTZ001>007-043-141200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION-BLACKFOOT REGION- 900 PM MDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... THIS EVENING NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.